Variation of parameters using complex exponentials to solve the perturbed two body problem

Henderson, T., Radice, G. and Junkins, J. (2008) Variation of parameters using complex exponentials to solve the perturbed two body problem. Advances in Astronautical Sciences, 130(2), pp. 1605-1615.

Full text not currently available from Enlighten.


A new formulation of the variation of parameters method for the perturbed twobody problem is presented. Here, this unique formulation is based on a complex exponential solution previously derived by the authors. The complex exponential formulation provides an exact analytical solution to the two-body problem and eliminates the singularities associated with the elliptical and hyperbolic trajectories that arise at zero eccentricity and zero inclination. We present the variation of parameters formulation and highlight the benefits of this approach compared with the classical developments.

Item Type:Articles
Additional Information:Presented at Texas Spaceflight Mechanics Conference 2008, January 27-31, Galveston, Texas.
Keywords:Two body problem, variational equations
Glasgow Author(s) Enlighten ID:Radice, Dr Gianmarco
Authors: Henderson, T., Radice, G., and Junkins, J.
Subjects:T Technology > T Technology (General)
T Technology > TL Motor vehicles. Aeronautics. Astronautics
College/School:College of Science and Engineering > School of Engineering > Autonomous Systems and Connectivity
Research Group:Space Advanced Research Team
Journal Name:Advances in Astronautical Sciences

University Staff: Request a correction | Enlighten Editors: Update this record